Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 44, NWS Midland/Odessa, TX

June 30, 20156 counties in Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 30, 2015, 4:51 AM CDT for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 4:51 AM CDT (09:51 UTC)
Expired
Jun 30, 2015, 8:45 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2758 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WGUS54 KMAF 300951
FFWMAF
TXC033-115-227-317-335-415-301345-
/O.NEW.KMAF.FF.W.0044.150630T0951Z-150630T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAWSON COUNTY IN WESTERN TEXAS...
  HOWARD COUNTY IN WESTERN TEXAS...
  MARTIN COUNTY IN WESTERN TEXAS...
  BORDEN COUNTY IN WESTERN TEXAS...
  SCURRY COUNTY IN WESTERN TEXAS...
  MITCHELL COUNTY IN WESTERN TEXAS...

* UNTIL 845 AM CDT
    
* AT 449 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR  
  ESTIMATES THAT OVER 6 INCHES OF RAIN HAVE FALLEN OVER THE PAST 3 
  HOURS IN SOME PARTS OF THE WARNED AREA. FLASH FLOODING IS
  EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BIG SPRING...SNYDER...LAMESA...COLORADO CITY...STANTON...GAIL...
  MESQUITE...BROWN...GRANDVIEW...CHINA GROVE...COAHOMA...VALLEY
  VIEW...LORAINE...WESTBROOK...MIDWAY...LOS YBANEZ...FAIRVIEW IN
  MITCHELL COUNTY...WINSTON FIELD...ELBOW AND PUNKIN CENTER.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3211 10218 3295 10218 3296 10066 3209 10067

$$

44
1 follow-up statement
381 
WGUS74 KMAF 301108
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 AM CDT TUE JUN 30 2015

TXC033-115-227-317-335-415-301345-
/O.CON.KMAF.FF.W.0044.000000T0000Z-150630T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON TX-HOWARD TX-MARTIN TX-BORDEN TX-SCURRY TX-MITCHELL TX-
608 AM CDT TUE JUN 30 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
DAWSON...HOWARD...MARTIN...BORDEN...SCURRY AND MITCHELL COUNTIES...

AT 606 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO 7 
INCHES OF RAIN HAVE FALLEN IN SOME PARTS OF THE WARNED AREA. FLASH 
FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG SPRING...SNYDER...LAMESA...COLORADO CITY...STANTON...GAIL...
MESQUITE...BROWN...GRANDVIEW...CHINA GROVE...COAHOMA...VALLEY VIEW...
LORAINE...WESTBROOK...MIDWAY...LOS YBANEZ...FAIRVIEW IN MITCHELL
COUNTY...WINSTON FIELD...ELBOW AND PUNKIN CENTER.

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3211 10218 3295 10218 3296 10066 3209 10067

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:55 AM CDT, 56 minutes earlier.

Area forecast discussion, Jun 30, 3:55 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CDT TUE JUN 30 2015

.DISCUSSION...

FIRST FORECAST USING A2...SO RUNNING A LITTLE BEHIND. WE'LL KEEP
THIS SHORT, AS RADAR SHOWS A COMPLEX OF CONVECTION MOVING SW THRU
THE WESTERN LOW ROLLING PLAINS AND INTO THE PERMIAN BASIN. WV
IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER UT, AND W/A TROUGH
OVER THE MS VALLEY, THIS LEAVES TEXAS UNDER A GENERAL AREA OF
UPPER-LVL DIVERGENCE, WHICH MAY BE ASSISTING THE MCS. KMAF VWP
INDICATES A 25+KT SOUTHERLY LLJ RIGHT OFF THE DECK, HELPING
MAINTAIN THIS ALSO. LATEST HRRR CAPTURES THIS NICELY, AND CARRIES
IT AT LEAST THRU THE MORNING HOURS. FFMP INDICATES RAINFALL RATES
OF UP TO 2.5"+/HR OVER HOWARD/SCURRY COUNTIES, AND FLASH FLOODING
LOOKS TO BE THE MAIN THREAT.

OTHERWISE, THE UPPER RIDGE IS FORECAST TO STAY CENTERED WEST OF
THE 4 CORNERS THE REST OF THE WEEK, THEN BEGIN BUILDING EAST OVER
THE WEEKEND. UNFORTUNATELY, MODELS KEEP THE LOW-LVL THETA-E RIDGE
TO THE WEST/NORTHWEST OF WEST TEXAS AND SOUTHEAST NEW MEXICO,
RESULTING IN THE TYPICAL RING-OF-FIRE SCENARIO FOR THIS TIME OF
YEAR. THUS, BEST CHANCES FOR CONVECTION WILL BE ON THE WESTERN
PERIPHERY OF THE CWA INTO THE EXTENDED. AS FOR TEMPS, FORECAST
SOUNDINGS, TEMP PROGS, GREEN-UP, AND PAST PERFORMANCE SUGGEST
STAYING GENERALLY TO THE COOLER SIDE OF GUIDANCE, WHICH WOULD BE
JUST BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  94  72  94  69  /   0   0   0   0
CARLSBAD NM                    95  68  97  67  /  10   0   0   0
DRYDEN TX                      93  71  92  70  /  10  10   0   0
FORT STOCKTON TX               92  69  93  66  /  10   0   0   0
GUADALUPE PASS TX              85  65  90  66  /  10   0   0   0
HOBBS NM                       91  66  93  64  /   0   0   0   0
MARFA TX                       86  58  88  58  /  10  20   0   0
MIDLAND INTL AIRPORT TX        93  71  94  67  /   0   0   0   0
ODESSA TX                      93  71  93  68  /  10   0   0   0
WINK TX                        94  71  98  68  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29/44
Hazardous weather outlook, Jun 30, 3:29 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CDT TUE JUN 30 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
329 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PERMIAN
BASIN AND TRANS PECOS THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY
RAINFALL ARE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 30, 1:19 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 AM CDT TUE JUN 30 2015

TXZ046>048-051>053-300715-
MITCHELL-HOWARD-BORDEN-SCURRY-MARTIN-DAWSON-
119 AM CDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAWSON...
HOWARD...NORTHEASTERN MARTIN...BORDEN...SCURRY AND MITCHELL
COUNTIES...

AT 118 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GAIL TO 6 MILES SOUTHWEST OF CUTHBERT
TO NEAR ANSON...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...SNYDER...COLORADO CITY...GAIL...MESQUITE...BROWN...CHINA
GROVE...COAHOMA...VALLEY VIEW...LORAINE...WESTBROOK...MIDWAY...J B
THOMAS RESERVOIR...MIDWAY IN DAWSON COUNTY...FAIRVIEW IN MITCHELL
COUNTY...KEY...WINSTON FIELD...IRA...MIDWAY IN SCURRY COUNTY AND
KNAPP.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 173 AND 228.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3228 10067 3212 10130 3236 10191 3296 10181
      3296 10066
TIME...MOT...LOC 0618Z 025DEG 31KT 3267 10150 3243 10113 3281 9985

RHLUCHAN
Special weather statement, Jun 30, 2:42 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 AM CDT TUE JUN 30 2015

TXZ046>048-051>053-063-300845-
MITCHELL-GLASSCOCK-HOWARD-BORDEN-SCURRY-MARTIN-DAWSON-
242 AM CDT TUE JUN 30 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAWSON...
HOWARD...NORTHERN GLASSCOCK...EASTERN MARTIN...BORDEN...SCURRY AND
MITCHELL COUNTIES...

AT 241 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR LUTHER...OR
13 MILES NORTH OF BIG SPRING...MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...SNYDER...COLORADO CITY...GAIL...MESQUITE...BROWN...CHINA
GROVE...O'DONNELL...COAHOMA...VALLEY VIEW...LORAINE...WESTBROOK...
MIDWAY...FAIRVIEW IN MITCHELL COUNTY...WINSTON FIELD...ELBOW...SOUTH
HAVEN|2...KNAPP...FLOWER GROVE AND SOUTH HAVEN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 160 AND 228.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3209 10126 3195 10127 3194 10170 3296 10198
      3296 10066 3209 10067
TIME...MOT...LOC 0741Z 000DEG 17KT 3242 10139

RHLUCHAN
Special weather statement, Jun 30, 3:39 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 AM CDT TUE JUN 30 2015

TXZ050>052-061>063-301000-
GLASSCOCK-HOWARD-ANDREWS-ECTOR-MARTIN-MIDLAND-
339 AM CDT TUE JUN 30 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ECTOR...
HOWARD...EASTERN ANDREWS...WESTERN GLASSCOCK...MARTIN AND MIDLAND
COUNTIES...

AT 339 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STANTON
MUNICIPAL AIPORT...OR NEAR STANTON...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...ODESSA...BIG SPRING...ANDREWS...STANTON...BROWN...MISSION
DORADO...MIDLAND AIRPARK...FAIRVIEW IN MITCHELL COUNTY...MIDLAND
INTERNATIONAL AIRPORT...ELBOW...FLOREY...SOUTH HAVEN|2...FLOWER
GROVE...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...MIDLAND
INTERNATIONAL...SPRABERRY...GRADY AND GARDENDALE.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 123 AND 185.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3169 10167 3191 10239 3251 10266 3251 10124
TIME...MOT...LOC 0839Z 014DEG 20KT 3220 10185

RHLUCHAN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:48 PM CDTSpecial Weather StatementMAFLoving42 min
Jun 29, 9:28 PM CDTSpecial Weather StatementMAFCulberson32 min
Jun 29, 9:30 PM CDTSpecial Weather StatementMAFLoving, Winkler45 min
Jun 30, 1:19 AM CDTSpecial Weather StatementMAFBorden, Howard, Mitchell, Scurry56 min
Jun 30, 1:37 AM CDTAreal Flood AdvisoryMAFBorden, Howard, Mitchell, Scurry3 hr
Jun 30, 2:42 AM CDTSpecial Weather StatementMAFBorden, Howard, Mitchell, Scurry63 min
Jun 30, 2:57 AM CDTAreal Flood AdvisoryMAFBorden, Dawson, Glasscock, Howard, Martin, Mitchell3 hr
Jun 30, 3:39 AM CDTSpecial Weather StatementMAFHoward, Martin, Midland81 min
Jun 30, 4:09 AM CDTAreal Flood AdvisoryMAFAndrews, Ector, Glasscock, Howard, Martin, Midland3 hr
Jun 30, 4:23 AM CDTFlash Flood WarningMAFEctor, Midland3 hr
Jun 30, 4:35 AM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland55 min
Jun 30, 5:47 AM CDTAreal Flood AdvisoryMAFCrane, Glasscock, Reagan, Upton, Ward4 hr
Jun 30, 7:23 AM CDTAreal Flood WarningMAFEctor, Midland3 hr
Jun 30, 9:32 AM CDTSpecial Weather StatementMAFPresidio58 min
Jun 30, 12:49 PM CDTRiver Flood WarningMAFPresidio12 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.